MAUDE Adverse Event Report: ARTHREX, INC. SUTURE ANCHOR, BIO- COMPOSITE SUTURETAK; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. SUTURE ANCHOR, BIO- COMPOSITE SUTURETAK; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number SUTURE ANCHOR, BIO- COMPOSITE SUTURETAK
Health Effect - Clinical Codes Autoimmune Disorder (1732); Death (1802); Hemorrhage/Blood Loss/Bleeding (1888); Thrombus (2101)
Date of Event 06/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The surgeon provided the information that the patient's disease is most likely caused by an acute cytomegaly virus.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that 3.5 months ago the patient, a top athlete, underwent surgery due to an extensive anterior/posterior/superior labrum injury wherein the surgeon utilized four (4) fast-tak biocomposite anchors and two (2) swivelock biocomposite anchors to complete the procedure.When the surgeon saw the patient post-operatively everything looked normal, without any issues.However, at the most recent follow up appointment the patient had developed a serious condition (bleeding, clots, etc.).The surgeon reported that it was possibly due to an immunological condition.Update 02-jul-2020: the surgeon provided the information that the patient¿s issues were most likely caused by an acute cytomegaly virus.Update 08-jul-2020: it was further reported that the surgeon actually utilized five (5) pushlocks, ar-1923ps (lot10285636 - qty 3 and lot 10263269 - qty 2) and three (3) suturetaks, ar-1934bcf (lots: 10235880, 10294553, 10283790) during the initial surgery.Update 13-jul-2020: a published article was found which stated that the patient had been hospitalized for two weeks after falling ill during training and passed away on (b)(6) 2020.The article further described that prior to passing the patient was diagnosed with an autoimmune disease.The article did not mention the prior surgery utilizing arthrex¿s anchors and to date there has been no correlation found between that surgery and the patient¿s death.

Brand Name
SUTURE ANCHOR, BIO- COMPOSITE SUTURETAK
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10358066
Report Number1220246-2020-01994
Device Sequence Number2865578
Product Code MAI
UDI-Device Identifier00888867023871
UDI-Public00888867023871
Combination Product (Y/N)N
Initial Reporter CountryNL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model NumberSUTURE ANCHOR, BIO- COMPOSITE SUTURETAK
Device Catalogue NumberAR-1934BCF
Device Lot Number10283790
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/07/2020
Initial Report FDA Received Date08/03/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age27 YR